Advertisement

Ukrainian Mathematical Journal

, Volume 56, Issue 7, pp 1074–1101 | Cite as

Shape-preserving kolmogorov widths of classes of s-monotone integrable functions

  • V. N. Konovalov
Article
  • 12 Downloads

Abstract

Let s ∈ ℕ0 and let Δ + s be the set of functions x defined on a finite interval I and such that, for all collections of s + 1 pairwise different points t0,..., t s I, the corresponding divided differences [x; t0,...,t s ] of order s are nonnegative. Let Δ + s Bp ≔ Δ + s Bp, 1 ≤ p ≤ ∞ where Bp is a unit ball in the space Lp, and let Δ + s Lq ≔ Δ + s Lq, 1 ≤ q ≤ ∞. For every s ≥ 3 and 1 ≤ qp ≤ ∞, we determine the exact orders of the shape-preserving Kolmogorov widths <Equation ID=”IE4”><EquationSource Format=”MATHTYPE”><![CDATA[%MathType!MTEF!2!1!+%feaafiart1ev1aaatCvAUfeBSjuyZL2yd9gzLbvyNv2CaerbuLwBLn%hiov2DGi1BTfMBaeXafv3ySLgzGmvETj2BSbqefm0B1jxALjhiov2D% aebbnrfifHhDYfgasaacH8srps0lbbf9q8WrFfeuY-Hhbbf9v8qqaq% Fr0xc9pk0xbba9q8WqFfea0-yr0RYxir-Jbba9q8aq0-yq-He9q8qq%Q8frFve9Fve9Ff0dmeaabaqaciGacaGaaeqabaWaaeaaeaaakeaatC%vAUfKttLearyqr1ngBPrgaiuGacqWFKbazcqWFUbGBdaqadaqaaiab% gs5aenaaDaaaleaacqGHRaWkaeaacqWFZbWCaaGccqWFcbGqdaWgaa%WcbaGae8hCaahabeaakiaacYcacqGHuoardaqhaaWcbaGaey4kaSca%baGae83CamhaaOGae8htaW0aaSbaaSqaaiab-bhaWbqabaaakiaawI%cacaGLPaaadaqhaaWcbaGae8htaW0aaSbaaWqaaiab-fhaXbqabaaa% leaaiuaacqGFRbWAcqGFVbWBcqGFSbaBaaGccaGG6aGaeyypa0ZaaC%beaeaaciGGPbGaaiOBaiaacAgaaSqaaiab-1eannaaCaaameqabaGa%e8NBa4gaaSGaeyicI48efv3ySLgznfgDOfdarCqr1ngBPrginfgDOb% YtUvgaiyaacqqFZestdaahaaadbeqaaiab-5gaUbaaaSqabaGcdaWf%qaqaaiGacohacaGG1bGaaiiCaaWcbaGae8hEaGNaeyiLdq0aa0baaW% qaaiabgUcaRaqaaiab-nhaZbaaliab-jeacnaaBaaameaacqWFWbaC% aeqaaaWcbeaakiab-Lha5jabgIGiolab-1eannaaCaaaleqabaWaaC%beaeaaciGGPbGaaiOBaiaacAgaaWqaaiab-5gaUjabgMIihlabgs5a% enaaDaaabaGaey4kaScabaGae83Camhaaiab-XeamnaaBaaabaGae8% CaahabeaaaeqaaaaakmaafmaabaGae8hEaGNaeyOeI0Iae8xEaKha% caGLjWUaayPcSdGae8htaW0aaSbaaSqaaiab-fhaXbqabaGccaGGSa% aaaa!923E! ]]></EquationSource><EquationSource Format=”TEX”><![CDATA[$$dn\left( {\Delta _ + ^s B_p ,\Delta _ + ^s L_p } \right)_{L_q }^{kol} : = \mathop {\inf }\limits_{M^n \in \mathcal{M}^n } \mathop {\sup }\limits_{x\Delta _ + ^s B_p } y \in M^{\mathop {\inf }\limits_{n \cap \Delta _ + ^s L_p } } \left\”>{x - y} \right\ L_q , $$]]></EquationSource></Equation>, where Mn is the collection of all affine linear manifolds Mn in Lq such that dim Mnn and Mn ⋂ Δ + s Lq ≔ ∅.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

REFERENCES

  1. 1.
    Kolmogoroff, A. N. 1936Uber die beste Annäherung von Funktionen einer gegebenen FunktionenklasseMath. Ann.37107110Google Scholar
  2. 2.
    Konovalov, V. N. 1984Estimates of Kolmogorov widths for classes of differentiable periodic functionsMat. Zametki35369380Google Scholar
  3. 3.
    Bullen, P. S. 1971A criterion for n-convexityPacif. J. Math.368198Google Scholar
  4. 4.
    Roberts, A. W., Varberg, D. E. 1973Convex FunctionsAcademic PressNew YorkGoogle Scholar
  5. 5.
    Pečarić, J. E., Proschan, F., Tong, Y. L. 1992Math. Sci. Eng.Convex Functions, Partial Orderings, and Statistical ApplicationsAcademic PressBostonGoogle Scholar
  6. 6.
    Konovalov, V. N., Leviatan, D. 2003Shape-preserving widths of weighted Sobolev-type classes of positive, monotone and convex functions on a finite intervalConstr. Approxim.192358Google Scholar
  7. 7.
    Konovalov, V. N., Leviatan, D. 2003Shape preserving widths of Sobolev-type classes of s-monotone functions on a finite intervalIsr. J. Math.133239268Google Scholar
  8. 8.
    Konovalov, V. N., Leviatan, D. 2001Estimates on the approximation of 3-monotone functions by 3-monotone quadratic splinesEast J. Approxim.7333349Google Scholar
  9. 9.
    Konovalov, V. N. 2004Shape preserving widths of Kolmogorov type of the classes of positive, monotone, and convex integrable functionsEast J. Approxim.1093117Google Scholar
  10. 10.
    Gluskin, E. D. 1986Octahedron is poorly approximated by random subspacesFunkts. Anal. Prilozhen.201420Google Scholar
  11. 11.
    Garnaev, A. Y., Gluskin, E. D. 1984On the widths of Euclidean ballDokl. Akad. Nauk SSSR27710481052Google Scholar

Copyright information

© Springer Science+Business Media, Inc. 2004

Authors and Affiliations

  • V. N. Konovalov
    • 1
  1. 1.Ukrainian Academy of SciencesInstitute of MathematicsKiev

Personalised recommendations